Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2005, 7:16 PM CST for Upshur County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 7:16 PM CST (01:16 UTC)
- Expired
- Mar 26, 2005, 7:45 PM CST
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 270117
SVRSHV
TXC459-270145-
/O.NEW.KSHV.SV.W.0052.050327T0116Z-050327T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS
* UNTIL 745 PM CST
* AT 713 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ORE CITY...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORE CITY AT 725 PM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UPSHUR COUNTY IN NORTHEAST TEXAS
UNTIL 745 PM CST.
LAT...LON 3287 9471 3279 9472 3278 9471 3275 9471
3267 9480 3267 9482 3279 9495 3290 9482
3290 9473
$$1 follow-up statement
000
WWUS54 KSHV 270138
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CST SAT MAR 26 2005
TXC459-270147-
/O.CAN.KSHV.SV.W.0052.000000T0000Z-050327T0145Z/
UPSHUR TX-
737 PM CST SAT MAR 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR COUNTY IS CANCELED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING...HAS WEAKENED AND
MOVED OUT OF UPSHUR COUNTY.
LAT...LON 3287 9471 3279 9472 3278 9471 3275 9471
3267 9480 3267 9482 3279 9495 3290 9482
3290 9473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 2:30 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SAT MAR 26 2005 .DISCUSSION... WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH OVER SE NM AT 18Z...WITH A HEALTHY BAND OF CONVECTION DEVELOPING AHEAD OF IT IN CENTRAL TEXAS. SURFACE OBS SHOW STATIONARY FRONT HAS MOVED LITTLE FROM 12Z THIS MORNING...PERHAPS SINKING S OF KLFK IN THE WEST...AND RETREATING TO NEAR KMLU IN THE EAST. 18Z KSHV SOUNDING SHOWS COLUMN HAS MOISTENED UP QUITE A BIT IN THE LAST 6 HRS...AND BOTH THE ETA/AVN INITIALIZED ABOUT 5F TOO WET ON SURFACE DEWPOINTS. STILL...18Z PATTERNS MATCH SURFACE ANALYSES. THAT BEING SAID...MODEL PROGS INDICATE BEST CHANCES FOR SEVERE CONVECTION THIS AFTERNOON/TONIGHT WILL BE ACROSS THE SOUTHEASTERN HALF OF THE CWA...ESPECIALLY ALONG THE FRONT...WHERE SBCAPES OF 1000-2000+ J/KG ARE PROGGED BY 00Z. LATEST LAPS ANALYSIS INDICATES CAPS HAVE ALREADY REACHED IN EXCESS OF 1500 J/KG NEAR KAEX. GIVEN CURRENT ACTIVITY NORTH OF THE FRONT...WILL LIMIT SEVERE WX IN THE GRIDS TO NEAR THE STATIONARY FRONT AND THE WARM SECTOR OVERNIGHT. BY 12Z...1000+ J/KG CAPES ARE PROGGED TO BE EAST OF THE AREA...WITH THE CORE OVER THE SE OK. ASSOCIATED COLD FRONT/TRIPLE POINT SHOULD BE THROUGH OUR EASTERN ZONES THEN BY THEN...AND WILL RAMP THINGS DOWN TO SCATTERED SHOWERS NEAR THE CORE FOR EASTER SUNDAY. FOR TEMPS...MODELS HAVE BEEN UNDERESTIMATING THE COLD AIR BEHIND THIS TROUGH...AND STAYING NEAR THE COOLER SIDE OF GUIDANCE SEEMS TO BE REASONABLE. EXPECT A SMALL DIURNAL SPREAD SUNDAY DUE TO WINDS AND CLOUD COVER. OTHERWISE...A QUICK REBOUND IN TEMPS FOR THE FIRST PART OF THE WORK WEEK UNDER SOUTHWEST FLOW ALOFT. A TROUGH/COLD FRONT IS STILL ON TAP FOR THE END OF THE WEEK...BUT MODELS HAVE SLOWED IT/S ARRIVAL TO MORE LIKE THURSDAY AFTERNOON RATHER THAN MORNING. WILL SHIFTS SLIGHT CHANCE POPS TO THURSDAY AFTERNOON. ALSO...BOTH MODELS INDICATE FROPA COULD BE BREEZY. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 56 43 71 / 80 40 10 0 MLU 53 58 43 69 / 80 40 10 0 DEQ 47 50 36 71 / 80 40 10 0 TXK 47 54 41 70 / 80 40 10 0 ELD 49 54 41 69 / 80 40 10 0 TYR 46 52 41 70 / 80 40 10 0 GGG 46 55 41 72 / 80 30 10 0 LFK 48 54 41 72 / 80 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08/44
Hazardous weather outlook, Mar 26, 12:00 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 26 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN PLACE THIS AFTERNOON AND TONIGHT...GENERALLY SOUTH OF I20. A FRONTAL BOUNDARY HAS STALLED ACROSS THE AREA...AND SHOULD REMAIN STATIONARY NEAR A MONROE LOUISIANA...LUFKIN TEXAS LINE THROUGH TONIGHT. AREAS SOUTH OF THIS FRONT WILL BE THE MAIN FOCUS FOR SEVERE WEATHER TODAY...AS DAYTIME HEATING COMBINE WITH DEEP LOW MOISTURE ACROSS THE AREA. A STRONG UPPER LEVEL LOW WILL BE APPROACHING THE AREA LATER TODAY... HELPING TO ENHANCE THE SEVERE WEATHER THREAT...AS THE ATMOSPHERE BECOMES MORE UNSTABLE AS THE LOW APPROACHES. LARGE HAIL UP TO THE SIZE OF BASEBALLS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT THIS AFTERNOON AND EVENING. CITIZENS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS WITH THIS ONGOING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY IN PARTS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
In the hours before
Special weather statement, Mar 26, 6:30 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CST SAT MAR 26 2005 LAZ005-010>014-017>022-270100- BIENVILLE-CALDWELL-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-WINN- 630 PM CST SAT MAR 26 2005 ...TORNADO WATCH NUMBER 88 HAS BEEN CANCELED FOR PARTS OF NORTH LOUISIANA... TORNADO WATCH NUMBER 88 HAS BEEN CANCELED FOR THE FOLLOWING PARISHES... BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA SALLE... LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE...AND WINN.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.